Alert archive / Arkansas / Flash Flood Warnings in 2010

Flash Flood Warning 54, NWS Tulsa, OK

July 15, 2010Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 15, 2010, 9:54 PM CDT for Madison County, Washington County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2010, 9:54 PM CDT (02:54 UTC)
Expired
Jul 16, 2010, 3:45 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 8:55 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 15, 8:55 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT THU JUL 15 2010

.DISCUSSION...
COLD FRONT/OUTFLOW BOUNDARY HAS WORKED THROUGH THE TULSA
METRO AREA. ON A LARGER SCALE...THE COLD FRONT EXTENDS FROM
NEAR KSTL TO KOKM TO NEAR KHHF. SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE IN THE VICINITY OF THE BOUNDARY THIS EVENING AND WILL
DO SO FOR THE NEXT SEVERAL HOURS. WILL KEEP CHANCE POPS IN THE
FOR THE OVERNIGHT HOURS AS THE THREAT FOR SHOWERS AND THUNDERSTORMS
LINGERS AFTER MIDNIGHT.

SOME AREAS ARE ALREADY AT OR NEAR PROJECTED LOWS DUE TO THE RAIN
COOLED AIR. WILL MAKE ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR THIS.
OTHERWISE...CURRENT FORECAST IS ON TRACK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...05
LONG TERM....10
Hazardous weather outlook, Jul 15, 9:15 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT THU JUL 15 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
915 PM CDT THU JUL 15 2010

...EXCESSIVE HEAT TO CONTINUE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS CONTINUE IN THE VICINITY OF A COLD FRONT
THAT CURRENTLY STRETCHES ACROSS NORTHWEST ARKANSAS INTO
NORTHEAST OKLAHOMA...NEAR A OKMULGEE OKLAHOMA TO FAYETTEVILLE
ARKANSAS LINE. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE
INTO THE OVERNIGHT HOURS AS THE FRONTAL BOUNDARY SAGS
TO THE SOUTH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLOODING OF LOW LYING
AREAS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS
TO AROUND 50 MPH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A LINGERING SURFACE BOUNDARY COMBINED WITH AN UPPER LEVEL SHORTWAVE
MAY SUPPORT A FEW SEVERE THUNDERSTORMS FRIDAY AFTERNOON.

THE EXCESSIVE HEAT AND HUMIDITY WILL PERSIST THROUGH THE
WEEKEND AND WELL INTO NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
BE PREPARED FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 15, 6:08 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT THU JUL 15 2010

OKZ054-152345-
OSAGE OK-
608 PM CDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 607 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF APPERSON TO 4 MILES WEST OF PAWHUSKA
TO 7 MILES EAST OF OKESA.  THE STORMS WERE NEARLY STATIONARY.  SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...AVANT...WYNONA... BARNSDALL...BURBANK...OKESA
AND PEARSONIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG
WITH FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINS THAT WILL CAUSE
PONDING OF WATER ON SOME ROADS.

LAT...LON 3671 9703 3670 9701 3670 9694 3676 9689
      3676 9683 3678 9681 3679 9676 3687 9675
      3684 9623 3689 9600 3647 9601 3664 9707
      3668 9708
TIME...MOT...LOC 2307Z 218DEG 8KT 3676 9682 3666 9641
          3674 9601
Special weather statement, Jul 15, 6:19 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU JUL 15 2010

OKZ056-152345-
NOWATA OK-
619 PM CDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA

AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
SOUTH COFFEYVILLE.  THE STORM WAS NEARLY STATIONARY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...ALONG
WITH FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN THAT COULD
CAUSE PONDING OF WATER ON SOME ROADS.

LAT...LON 3689 9558 3689 9578 3700 9579 3700 9558
TIME...MOT...LOC 2318Z 257DEG 2KT 3697 9570
Special weather statement, Jul 15, 6:58 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 PM CDT THU JUL 15 2010

OKZ055-060-061-160030-
ROGERS OK-TULSA OK-WASHINGTON OK-
658 PM CDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...SOUTHEASTERN WASHINGTON AND NORTHEASTERN TULSA.

AT 655 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 5 MILES NORTHEAST
OF COLLINSVILLE.  THE STORM WAS NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
OOLOGAH...TALALA...VERA AND COLLINSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...ALONG
WITH FREQUENT DANGEROUS LIGHTNING...AND HEAVY RAINS THAT WILL CAUSE
PONDING OF WATER ON SOME ROADS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3632 9566 3632 9591 3654 9590 3654 9566
TIME...MOT...LOC 2355Z 010DEG 1KT 3642 9580
Special weather statement, Jul 15, 6:59 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT THU JUL 15 2010

OKZ054-160030-
OSAGE OK-
659 PM CDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE

AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AVANT...MOVING
EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...AVANT AND BARNSDALL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3659 9600 3641 9601 3641 9617 3659 9617
TIME...MOT...LOC 0000Z 290DEG 3KT 3650 9608
Special weather statement, Jul 15, 7:58 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUL 15 2010

OKZ060-160145-
TULSA OK-
758 PM CDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN TULSA

AT 758 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA AND BROKEN ARROW.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3614 9576 3612 9576 3602 9577 3608 9590
      3614 9588
TIME...MOT...LOC 0058Z 292DEG 10KT 3611 9586
Special weather statement, Jul 15, 8:19 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT THU JUL 15 2010

OKZ067-070-160145-
MUSKOGEE OK-WAGONER OK-
819 PM CDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHERN WAGONER

AT 817 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
COWETA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULLAHASSEE...PORTER...OKAY...COWETA
AND TAFT.

ANOTHER STRONG STORM WAS LOCATED 2 MILES NORTHWEST OF COWETA...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM COWETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3587 9528 3574 9557 3597 9577 3605 9553
TIME...MOT...LOC 0117Z 315DEG 10KT 3597 9553

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:40 PM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Tulsa, Washington65 min
Jul 15, 7:58 PM CDTSpecial Weather StatementTSATulsa47 min
Jul 15, 8:19 PM CDTSpecial Weather StatementTSAWagoner26 min
Jul 16, 1:33 AM CDTSpecial Weather StatementTSAWagoner42 min
Jul 16, 1:40 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner23 min
Jul 16, 2:01 AM CDTSpecial Weather StatementTSAWagoner29 min
Jul 16, 2:31 AM CDTSpecial Weather StatementTSAWagoner29 min
Jul 16, 2:23 PM CDTRiver Flood WarningTSAAdair11 hr
Jul 16, 2:27 PM CDTRiver Flood AdvisoryTSACherokee29 hr
Jul 16, 2:45 PM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
Jul 16, 3:33 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more4 days
Jul 16, 5:14 PM CDTSpecial Weather StatementTSAAdair31 min
Jul 16, 5:26 PM CDTSevere Thunderstorm WarningTSAAdair34 min
Jul 16, 5:34 PM CDTSpecial Weather StatementTSALeFlore26 min
Jul 16, 5:37 PM CDTSpecial Weather StatementTSALeFlore38 min
Jul 16, 5:38 PM CDTSpecial Weather StatementTSASequoyah37 min
Jul 16, 6:05 PM CDTSpecial Weather StatementTSAOsage55 min
Jul 16, 6:14 PM CDTSpecial Weather StatementTSAOttawa46 min
Jul 16, 6:29 PM CDTAreal Flood AdvisoryTSAOttawa2 hr
Jul 16, 6:31 PM CDTSevere Thunderstorm WarningTSAOsage, Washington59 min
Jul 16, 6:41 PM CDTSpecial Weather StatementTSALeFlore34 min
Jul 16, 6:45 PM CDTSevere Thunderstorm WarningTSAOttawa60 min
Jul 16, 6:50 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha115 min
Jul 16, 6:59 PM CDTSevere Thunderstorm WarningTSACraig, Delaware46 min
Jul 15, 9:19 PM CDTAreal Flood AdvisoryTSAMadison, Washington116 min
Jul 15, 10:54 PM CDTFlash Flood WarningTSABenton, Washington5 hr
Jul 16, 2:58 PM CDTSpecial Weather StatementTSABenton32 min
Jul 16, 3:18 PM CDTSpecial Weather StatementTSAWashington27 min
Jul 16, 4:16 PM CDTSpecial Weather StatementTSACrawford44 min
Jul 16, 4:33 PM CDTSpecial Weather StatementTSACrawford57 min

Nearby

Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.